Alert archive / New Mexico / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 87, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 22, 2021, 4:23 PM MDT for Rio Arriba County, Santa Fe County, Taos County, New Mexico. It was in force for 41 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2021, 4:23 PM MDT (22:23 UTC)
- Expired
- May 22, 2021, 5:04 PM MDT
- In force
- 41 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Rio Arriba County, NM, Santa Fe County, NM, Taos County, NM
The radar
The Albuquerque radar (KABX), 129 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 4:24 PM MDT | HAIL 0.75 | 5 S Agua Fria, NM | |
| May 22, 4:29 PM MDT | HAIL 0.75 | 2 N Agua Fria, NM | |
| May 22, 4:38 PM MDT | HAIL 1 | 6 Wsw Santa Fe, NM | |
| May 22, 4:39 PM MDT | HAIL 0.88 | 4 Ssw Santa Fe, NM | |
| May 22, 4:40 PM MDT | HAIL 1 | 2 Ssw Santa Fe, NM | |
| May 22, 4:40 PM MDT | HAIL 1 | 2 Wsw Agua Fria, NM | |
| May 22, 4:42 PM MDT | HAIL 1 | 2 Sw Agua Fria, NM | |
| May 22, 4:46 PM MDT | HAIL 0.75 | Santa Fe, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2708 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
683
WUUS55 KABQ 222223
SVRABQ
NMC039-049-055-222315-
/O.NEW.KABQ.SV.W.0087.210522T2223Z-210522T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
423 PM MDT Sat May 22 2021
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Southwestern Taos County in north central New Mexico...
Southeastern Rio Arriba County in north central New Mexico...
Northeastern Santa Fe County in north central New Mexico...
* Until 515 PM MDT.
* At 423 PM MDT, a severe thunderstorm was located over southern
Santa Fe, moving north at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Santa Fe, Espanola, Pojoaque, Eldorado At Santa Fe, Chimayo, Santa
Clara Pueblo, Cuartelez, Rio Chiquito, Embudo and Penasco.
This includes the following highways...
Interstate 25 between Mile Markers 273 and 291.
Highway 285 between Mile Markers 286 and 290, and between Mile
Markers 338 and 363.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
&&
A Tornado Watch remains in effect until 900 PM MDT for northeastern
New Mexico.
LAT...LON 3633 10558 3549 10589 3552 10611 3637 10614
TIME...MOT...LOC 2223Z 187DEG 47KT 3565 10599
HAIL...1.00IN
WIND...60MPH
$$
Shoemake2 follow-up statements
712
WWUS55 KABQ 222247
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
447 PM MDT Sat May 22 2021
NMC039-049-055-222315-
/O.CON.KABQ.SV.W.0087.000000T0000Z-210522T2315Z/
Taos-Rio Arriba-Santa Fe-
447 PM MDT Sat May 22 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTHERN TAOS...SOUTHEASTERN RIO ARRIBA AND NORTHEASTERN SANTA FE
COUNTIES...
At 446 PM MDT, a severe thunderstorm was located over Rio En Medio in
Santa Fe County, or 10 miles north of Santa Fe, moving north at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Pojoaque Pueblo, Jaconita and Jacona around 450 PM MDT.
Chimayo, Rio Chiquito, La Puebla, Santa Cruz and Cordova around
505 PM MDT.
Velarde and Ojo Sarco around 520 PM MDT.
Dixon, Embudo, Chamisal and Rio Lucio around 525 PM MDT.
This includes the following highways...
Interstate 25 between Mile Markers 283 and 284.
Highway 285 between Mile Markers 342 and 347.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM MDT for northeastern
New Mexico.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3619 10564 3591 10573 3563 10584 3564 10609
3623 10611
TIME...MOT...LOC 2246Z 190DEG 35KT 3583 10593
HAIL...1.00IN
WIND...60MPH
$$
Shoemake223
WWUS55 KABQ 222304
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
504 PM MDT Sat May 22 2021
NMC039-049-055-222314-
/O.CAN.KABQ.SV.W.0087.000000T0000Z-210522T2315Z/
Taos-Rio Arriba-Santa Fe-
504 PM MDT Sat May 22 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TAOS...SOUTHEASTERN
RIO ARRIBA AND NORTHEASTERN SANTA FE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM MDT for northeastern
New Mexico.
LAT...LON 3619 10564 3591 10573 3563 10584 3564 10609
3623 10611
TIME...MOT...LOC 2302Z 187DEG 47KT 3607 10589
$$
ShoemakeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:29 PM MDT, 54 minutes earlier.
Area forecast discussion, May 22, 3:29 PM MDT, 54 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 329 PM MDT Sat May 22 2021 .SYNOPSIS... Another round of showers and thunderstorms will continue today into the evening. Some storms may become strong to severe. Breezy to windy conditions are expected Sunday across the central mountains and their adjacent highlands. Storm chances return Sunday afternoon, with the best coverage favoring east central New Mexico though more isolated than Saturday's storms. Another round of storms is possible again on Monday with coverage favoring the southeastern portion of the forecast area. Conditions dry out moving into midweek with temperatures near normal. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... A broad upper level low pressure system will slowly exit to the north northeast across the northern Rockies tonight through Sunday night. A jet streak crossing western and northern NM will continue to interact with moist southeasterly low level flow across the eastern plains to produce strong to severe thunderstorms along and east of the central mountain chain through mid evening. Hodographs indicate sufficient helicity for some tornadoes to be possible. Drier air will move into central parts of NM tonight shifting the focus for strong to severe thunderstorms across the far eastern plains on Sunday afternoon. A Pacific cold front will also push into the state producing temperatures a few to 12 degrees colder across central and western areas on Sunday. Wind and fire weather concerns will redevelop over central areas Sunday as the tail end of the jet streak aloft lingers over that area. Southwest wind gusts to 50 mph will be possible across the northeast highlands and plains on Sunday afternoon, but humidities will be higher there. LONG TERM...(MONDAY THROUGH SATURDAY)... Omega block continues the dictate the weather pattern in the long term as upper level low pressure over the Great Basin is forced northward into Monday. Dry air intrusion pushes northeastward into the state, drying out the central mountains and westward while the dryline remains in place over eastern NM. Another round of potentially severe weather is in store Monday afternoon, as the longwave trough continues to offer enhanced lift across eastern NM. This will combine with MLCAPE values in excess of 2500 J/kg, steep lapse rates, and abundant moisture in the afternoon. Do expect coverage to be somewhat isolated, favoring the southeastern portion of the CWA. Shear will a limiting factor, dampening some storms' organization, and forcing overall will be less favorable than it was over the weekend. Still, damaging winds and hail will be possible. Dry southwest flow aloft continues to dominate on Tuesday, limiting the westward retreat of the dryline and subsequent storm development. Breezy to windy conditions return to eastern NM by midweek as another upper level disturbance passes across the northern CONUS, the pressure gradient tightening in response. A gusty backdoor front kicks off down the eastern plains Wednesday night into the Thursday, though models are in disagreement as to its timing and intensity. Upper level ridging looks to take hold Friday and the potential for showers and thunderstorms return going into the weekend. 44/12 && .FIRE WEATHER... ...FIRE WEATHER CONCERNS ACROSS CENTRAL AND WESTERN AREAS THROUGH EARLY THIS EVENING, THEN OVER CENTRAL AREAS SUNDAY AFTERNOON... After a fairly wet night along and east of the central mountain chain tonight, very dry air will advance eastward over central areas on Sunday. Strong winds will also return Sunday to central and northeast areas. Critical fire weather conditions are expected in the Sandia/Manzano and Gallinas Mountains Sunday. The potential also exists for critical fire weather conditions in the San Louis Valley of northern NM Sunday afternoon until sunset, where historical RFTI's are expected. Haines will generally vary from 5 to 6 on Sunday, except along NM's eastern border where it will be moister with scattered to isolated dryline showers and thunderstorms expected. The dryline will remain active with showers and thunderstorms across eastern areas again on Monday, but winds will weaken in general. Drier air will spread to eastern areas Tuesday. Southwest winds will become breezy to windy on Wednesday, and critical fire weather conditions may redevelop, as an upper level low pressure system crosses the northern Rockies. 44 && .AVIATION... 18Z TAF CYCLE Scattered to numerous showers and thunderstorms are expected today and tonight along and east of the central mountain chain, with scattered to isolated convection also expected over the northeast quarter of the state. Some thunderstorms may turn severe along and east of the central mountain chain this afternoon and evening with large hail, damaging wind, and the potential for a few tornadoes. Strong south winds will also develop this afternoon, especially along and west of the central mountain chain where gusts will approach 45 kt in many locations. Thunderstorm outflows are expected to push through gaps in the central mountain chain with east and southeast wind gusts up to 45kt at KSAF and KABQ through the evening. Tonight, as the thunderstorms gradually exit east of NM, they will leave low clouds in their wake east of the central mountain chain with MVFR and IFR conditions that should linger in many locations until mid morning Sunday. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 42 70 36 75 / 20 0 0 0 Dulce........................... 35 65 28 70 / 50 5 0 0 Cuba............................ 40 68 37 72 / 30 5 0 0 Gallup.......................... 32 68 29 76 / 5 0 0 0 El Morro........................ 31 66 30 74 / 0 0 0 0 Grants.......................... 34 71 28 78 / 0 0 0 0 Quemado......................... 35 70 35 76 / 0 0 0 0 Magdalena....................... 47 78 44 80 / 0 0 0 0 Datil........................... 40 71 39 77 / 0 0 0 0 Reserve......................... 34 77 34 80 / 0 0 0 0 Glenwood........................ 47 79 47 86 / 0 0 0 0 Chama........................... 32 60 29 65 / 70 5 0 0 Los Alamos...................... 49 69 44 73 / 60 10 0 0 Pecos........................... 49 71 42 73 / 70 10 0 0 Cerro/Questa.................... 47 63 38 68 / 70 10 0 0 Red River....................... 40 60 32 62 / 70 10 0 0 Angel Fire...................... 39 63 26 66 / 90 10 0 0 Taos............................ 44 70 32 72 / 70 10 0 0 Mora............................ 45 68 36 71 / 80 10 0 5 Espanola........................ 53 76 42 78 / 60 10 0 0 Santa Fe........................ 52 71 45 74 / 50 10 0 0 Santa Fe Airport................ 48 75 39 77 / 40 5 0 0 Albuquerque Foothills........... 55 79 51 80 / 30 0 0 0 Albuquerque Heights............. 54 80 49 82 / 20 0 0 0 Albuquerque Valley.............. 53 83 46 84 / 20 0 0 0 Albuquerque West Mesa........... 53 80 47 82 / 20 0 0 0 Belen........................... 50 83 43 85 / 10 0 0 0 Bernalillo...................... 53 81 45 83 / 30 5 0 0 Bosque Farms.................... 51 83 43 84 / 20 0 0 0 Corrales........................ 53 81 45 83 / 20 5 0 0 Los Lunas....................... 51 83 43 84 / 10 0 0 0 Placitas........................ 53 76 48 79 / 40 5 0 0 Rio Rancho...................... 53 80 46 82 / 20 5 0 0 Socorro......................... 53 87 48 87 / 5 0 0 0 Sandia Park/Cedar Crest......... 50 71 45 75 / 40 0 0 0 Tijeras......................... 50 75 45 78 / 40 0 0 0 Edgewood........................ 47 76 40 78 / 30 0 0 0 Moriarty/Estancia............... 47 78 37 80 / 20 0 0 0 Clines Corners.................. 47 74 41 75 / 40 5 0 5 Mountainair..................... 48 76 42 78 / 20 0 0 0 Gran Quivira.................... 50 76 44 79 / 20 0 0 5 Carrizozo....................... 55 82 53 83 / 20 5 0 10 Ruidoso......................... 50 75 48 77 / 50 10 0 20 Capulin......................... 48 71 42 74 / 80 20 10 5 Raton........................... 49 75 39 77 / 80 20 5 5 Springer........................ 50 75 39 79 / 90 20 5 5 Las Vegas....................... 48 72 40 75 / 80 10 0 5 Clayton......................... 55 76 52 81 / 80 30 20 10 Roy............................. 53 76 48 77 / 80 20 10 10 Conchas......................... 58 83 54 85 / 80 20 10 20 Santa Rosa...................... 57 82 51 84 / 60 10 5 20 Tucumcari....................... 61 85 60 86 / 60 30 20 30 Clovis.......................... 58 82 57 82 / 50 30 30 50 Portales........................ 60 83 59 83 / 50 30 30 50 Fort Sumner..................... 60 86 58 85 / 60 20 10 40 Roswell......................... 63 90 62 88 / 70 20 20 40 Picacho......................... 55 85 53 83 / 70 10 5 30 Elk............................. 52 82 52 81 / 60 10 10 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for the following zones... NMZ101-105-106-109. Wind Advisory until 7 PM MDT this evening for the following zones... NMZ201>208-210-211-216-217-220-221-241. Fire Weather Watch from Sunday afternoon through Sunday evening for the following zones... NMZ102. Red Flag Warning from noon to 7 PM MDT Sunday for the following zones... NMZ107. Wind Advisory until midnight MDT tonight for the following zones... NMZ219. Wind Advisory until midnight MDT tonight for the following zones... NMZ218. && 44/12
Hazardous weather outlook, May 22, 3:23 AM MDT, 13 hours before
Hazardous Weather Outlook National Weather Service Albuquerque NM 323 AM MDT Sat May 22 2021 NMZ201>241-231200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 323 AM MDT Sat May 22 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Strong to severe thunderstorms are expected this afternoon through tonight across the upper Rio Grande Valley and areas along and east of the Central Mountain Chain. Large hail, damaging wind gusts, and heavy rain are likely, however, a tornado cannot be ruled out. Burn scar flooding, particularly on the Ute Park burn scar, is also possible. Critical fire weather conditions are expected across all of western New Mexico and the middle Rio Grande Valley this afternoon and early evening. Southerly winds will gust near 50 mph while humidity values plummet below 15 percent. Areas of blowing dust are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong to severe thunderstorms are also possible across far eastern New Mexico on Sunday and across portions of east central and southeast New Mexico on Monday. Large hail, damaging winds, and heavy rain are the main concerns. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any severe weather through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
In the hours before
Special weather statement, May 22, 2:19 PM MDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
219 PM MDT Sat May 22 2021
NMZ201-222045-
Northwest Plateau-
219 PM MDT Sat May 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN JUAN COUNTY UNTIL 245
PM MDT...
At 218 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Burnham, or 24 miles south of Farmington, moving north
at 50 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Farmington, Kirtland, Bloomfield, Aztec, Ojo Amarillo, NAPI
Headquarters, Fruitland, Upper Fruitland, Flora Vista and Nenahnezad.
This includes the following highways...
Highway 550 between Mile Markers 157 and 164.
Highway 64 between Mile Markers 39 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Blowing dust associated with strong thunderstorm winds can reduce
visibilities below one quarter mile at times.
&&
LAT...LON 3686 10794 3682 10796 3681 10797 3680 10797
3632 10816 3635 10838 3687 10842
TIME...MOT...LOC 2018Z 188DEG 42KT 3641 10826
12Special weather statement, May 22, 2:55 PM MDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Albuquerque NM 255 PM MDT Sat May 22 2021 NMZ227-222130- Johnson and Bartlett Mesas Including Raton Pass- 255 PM MDT Sat May 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLFAX COUNTY UNTIL 330 PM MDT... At 254 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles south of Segundo, or 22 miles west of Raton, moving northeast at 35 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Colfax County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. If threatening weather approaches your area, take shelter in a sturdy building. && A Tornado Watch remains in effect until 900 PM MDT for northeastern New Mexico. LAT...LON 3683 10478 3691 10498 3700 10494 3699 10465 TIME...MOT...LOC 2054Z 207DEG 29KT 3694 10484 12
Special weather statement, May 22, 3:01 PM MDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Albuquerque NM 301 PM MDT Sat May 22 2021 NMZ240-222130- Southwest Chaves County- 301 PM MDT Sat May 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHAVES COUNTY UNTIL 330 PM MDT... At 301 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles north of Lincoln National Forest, or 18 miles southwest of Hope, moving north at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Chaves County. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 900 PM MDT for southeastern New Mexico. LAT...LON 3282 10498 3281 10484 3252 10484 3252 10500 TIME...MOT...LOC 2101Z 188DEG 22KT 3256 10486 Shoemake
Local storm report, May 22, 3:11 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 PM MDT SAT MAY 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 1 N ROCIADA 35.84N 105.42W
05/22/2021 E2.00 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ202102270
ACSpecial weather statement, May 22, 3:23 PM MDT, 1 hour before
Special Weather Statement
National Weather Service Albuquerque NM
323 PM MDT Sat May 22 2021
NMZ215-227-222200-
East Slopes Sangre de Cristo Mountains-Johnson and Bartlett Mesas
Including Raton Pass-
323 PM MDT Sat May 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLFAX COUNTY UNTIL
400 PM MDT...
At 323 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Ute Park, or 30 miles northwest of Springer,
moving northeast at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of northwestern Colfax
County.
This includes Highway 64 between Mile Markers 299 and 306.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent dangerous cloud to ground lightning is occurring with this
storm. Lightning can strike 10 miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 900 PM MDT for northeastern
New Mexico.
LAT...LON 3674 10473 3665 10483 3667 10485 3664 10484
3656 10492 3657 10493 3655 10493 3652 10496
3652 10499 3651 10497 3648 10500 3663 10515
3689 10505
TIME...MOT...LOC 2123Z 210DEG 10KT 3666 10500
31Special weather statement, May 22, 3:32 PM MDT, 51 minutes before
Special Weather Statement National Weather Service Albuquerque NM 332 PM MDT Sat May 22 2021 NMZ214-215-228-222200- Far Northeast Highlands-Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo Mountains- 332 PM MDT Sat May 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MORA AND SOUTHWESTERN COLFAX COUNTIES UNTIL 400 PM MDT... At 332 PM MDT, Doppler radar was tracking a strong thunderstorm near Ocate, or 20 miles northeast of Mora, moving northeast at 40 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Angel Fire, Ocate, Coyote Creek State Park, Black Lake, Rayado and Miami. && A Tornado Watch remains in effect until 900 PM MDT for northeastern New Mexico. LAT...LON 3610 10506 3621 10536 3652 10513 3633 10469 TIME...MOT...LOC 2132Z 210DEG 33KT 3622 10511 31
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:35 PM MDT | Special Weather Statement | ABQ | Quay | 25 min |
| May 21, 7:11 PM MDT | Wind Advisory | ABQ | Bernalillo, Catron, Cibola, Los Alamos, McKinley, Rio Arriba and 7 more | 29 hr |
| May 21, 7:15 PM MDT | Special Weather Statement | ABQ | Roosevelt | 30 min |
| May 21, 7:39 PM MDT | Special Weather Statement | ABQ | Curry | 36 min |
| May 21, 7:47 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 28 min |
| May 21, 8:44 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 46 min |
| May 21, 9:08 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, San Miguel | 52 min |
| May 21, 9:37 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 53 min |
| May 21, 10:19 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 15 min |
| May 22, 12:04 PM MDT | Special Weather Statement | ABQ | Santa Fe | 26 min |
| May 22, 12:30 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 45 min |
| May 22, 1:09 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 51 min |
| May 22, 1:19 PM MDT | Special Weather Statement | ABQ | Lincoln | 26 min |
| May 22, 1:20 PM MDT | Special Weather Statement | ABQ | Torrance | 25 min |
| May 22, 1:41 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 49 min |
| May 22, 1:54 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, Rio Arriba, San Miguel, Santa Fe | 51 min |
| May 22, 1:57 PM MDT | Tornado Warning | ABQ | Lincoln | 33 min |
| May 22, 2:19 PM MDT | Special Weather Statement | ABQ | San Juan | 26 min |
| May 22, 2:25 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 65 min |
| May 22, 2:45 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora, San Miguel, Taos | 45 min |
| May 22, 2:52 PM MDT | Flash Flood Warning | ABQ | Colfax | 6 hr |
| May 22, 2:55 PM MDT | Special Weather Statement | ABQ | Colfax | 35 min |
| May 22, 3:01 PM MDT | Special Weather Statement | ABQ | 29 min | |
| May 22, 3:11 PM MDT | Tornado Warning | ABQ | Lincoln | 34 min |
| May 22, 3:23 PM MDT | Special Weather Statement | ABQ | Colfax | 37 min |
| May 22, 3:23 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 67 min |
| May 22, 3:28 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 47 min |
| May 22, 3:31 PM MDT | Fire Weather Watch | ABQ | 13 hr | |
| May 22, 3:31 PM MDT | Red Flag Warning | ABQ | 27 hr | |
| May 22, 3:32 PM MDT | Special Weather Statement | ABQ | Mora | 28 min |
| May 22, 3:34 PM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 41 min |
| May 22, 3:44 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Taos | 24 min |
| May 22, 3:46 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 29 min |
| May 22, 3:46 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 44 min |
| May 22, 4:02 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora, San Miguel, Taos | 43 min |
| May 22, 4:16 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 44 min |
| May 22, 4:16 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Guadalupe, Lincoln | 44 min |
| May 22, 4:27 PM MDT | Special Weather Statement | ABQ | 33 min | |
| May 22, 4:30 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 45 min |
| May 22, 4:33 PM MDT | Tornado Warning | ABQ | Chaves, De Baca, Lincoln | 27 min |
| May 22, 4:45 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 30 min |
| May 22, 4:57 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Guadalupe, Lincoln | 22 min |
| May 22, 5:00 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 30 min |
| May 22, 5:02 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 43 min |
| May 22, 5:12 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 33 min |
| May 22, 5:15 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 45 min |
| May 22, 5:16 PM MDT | Special Weather Statement | ABQ | Taos | 29 min |
| May 22, 5:21 PM MDT | Special Weather Statement | ABQ | 24 min | |
| May 22, 5:22 PM MDT | Special Weather Statement | ABQ | 38 min | |
| May 22, 5:29 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Lincoln | 46 min |
| May 22, 5:38 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 67 min |
| May 22, 5:52 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 38 min |
| May 22, 5:53 PM MDT | Special Weather Statement | ABQ | Taos | 37 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.